Proper Use

Drug information provided by: Micromedex

Take this medicine only as directed. Do not take more of it and do not take it more often than recommended on the label, unless otherwise directed by your doctor. To do so may increase the chance of side effects

For aspirin- or salicylamide-containing medicines:

  • If this medicine irritates your stomach, you may take it with food or a glass of water or milk to lessen the irritation.
  • If a combination medicine containing aspirin has a strong vinegar-like odor, do not use it. This odor means the medicine is breaking down. If you have any questions about this, check with your pharmacist.

For ibuprofen-containing medicines:

  • To lessen stomach upset, these medicines may be taken with food or an antacid.
  • Take with a full glass (8 ounces) of water. Also, do not lie down for about 15 to 30 minutes after taking the medicine. Doing so may cause irritation that may lead to trouble in swallowing.

Dosing

The dose medicines in this class will be different for different patients. Follow your doctor's orders or the directions on the label. The following information includes only the average doses of these medicines. If your dose is different, do not change it unless your doctor tells you to do so.

The amount of medicine that you take depends on the strength of the medicine. Also, the number of doses you take each day, the time allowed between doses, and the length of time you take the medicine depend on the medical problem for which you are using the medicine.

The dose of these combination medicines will be different for different products. Follow the directions on the box if you are buying this medicine without a prescription.. There is a large variety of decongestant and analgesic combination products on the market. Some products are for use in adults only, while others may be used in children. If you have any questions about this, check with your health care professional.

  • For oral dosage forms (capsules, liquid, or tablets):
    • For sinus pain and congestion:
      • Adults and children 12 years of age and older—1 to 2 capsules or tablets every four to six hours.
      • Children up to 6 years of age—Use and dose must be determined by your doctor.
      • Children 4 to 12 years of age—1 tablet, 4 to 6 chewable tablets, or 1 to 2 teaspoonfuls of liquid every four hours.
      • Children and infants up to 4 years of age—Use is not recommended .

Missed Dose

If you miss a dose of this medicine, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not double doses.

Storage

Keep out of the reach of children.

Store the medicine in a closed container at room temperature, away from heat, moisture, and direct light. Keep from freezing.

Do not keep outdated medicine or medicine no longer needed.